| Catalog Number |
03.033.002 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Codes |
Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/27/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that on an unknown date in 2024, the patient was treated with an frna gt nail.While implanting the nail, a 3.2 x 400 wire missed the hole through the nail.The wire was hitting the nail at an incorrect angle.Under x-ray imaging it was observed that the trajectory was the same as the tracer trajectory.This step of the surgical technique was repeated several times, creating an issue because the second recon screw wouldn¿t fit through the nail.This screw could not be implanted.No further information is available.This report is for a radiolucent aiming arm/frn piriformis fossa.This is report 6 of 7 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b3: event occurred on an unknown date in 2024.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: initial reporter is a synthes employee.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was further reported that there wasn¿t a delay in surgery caused by this event.The frna implant has two different proximal locking options."recon locking¿ and the other ¿standard locking¿.Since recon locking wasn¿t working the surgeon was able to preform ¿standard locking¿.The surgery was completed successfully.There was no adverse patient consequence.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D10: therapy date is (b)(6) 2024.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.